MAUDE Adverse Event Report: DATASCOPE CORP. - FAIRFIELD MEGA 7.5FR. 30CC IAB; SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL

DATASCOPE CORP. - FAIRFIELD MEGA 7.5FR. 30CC IAB; SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL
Model Number 0684-00-0294-01
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 12/03/2022
Type of Reportable Event Death
Additional Manufacturer Narrative
Occupation: education coordinator.The device has not been returned to the manufacturer so we are unable to complete an evaluation.If provided we will send a supplemental report with our additional findings.Complaint record id # (b)(4).
 
Event or Problem Description
It was reported that after approximately 16 days of intra-aortic balloon (iab) therapy, the pump generated a catheter restriction alarm and a rupture occurred.The insertion was reported to be axillary, which is not the method described in the device instructions for use.The iab was removed.Based upon risks/benefits a new iab was not inserted.The patient expired on (b)(6) 2022.
 
Additional Manufacturer Narrative
Additional information: lot #, serial #, exp.Date, manufacture date.Device evaluation: the product was returned with the membrane completely unfolded and blood on the interior and exterior of the catheter.The extender tubing was also returned.A kink was observed on the catheter tubing and inner lumen near the y-fitting approximately 76.7cm from iab tip.Additionally two kinks were found on the inner lumen within the membrane approximately 3.8cm and 4.3cm from iab tip.The inner lumen within the membrane was also observed to be stretched near the distal end.An underwater leak test of the balloon, catheter, y-fitting, extracorporeal and extender tubing was performed and two leaks were detected on the membrane approximately (primary abrasion) 1.5cm and (sharp edge) 16cm from the rear seal and measuring (primary abrasion) 0.127cm and (sharp edge) 0.013cm in length.The reported problem was most likely triggered by leaks which was found on the membrane.Under magnification, a whitish patch was observed around the leak.This whitish patch is the typical appearance of an abrasion mark which is caused by calcified plaque in the aorta.The second penetration found on the membrane appears to have been caused by a sharp object.We are unable to determine when this may have occurred.The insertion was reported to be axillary, which is not the method described in the device instructions for use.This may have contributed to the iab failure.A lot history record review was completed for the reported product.No nonconformances were found that are considered to be related to the event.Reference complaint # (b)(4).

Brand Name
MEGA 7.5FR. 30CC IAB
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL
Manufacturer (Section D)
DATASCOPE CORP. - FAIRFIELD
15 law drive
fairfield NJ
Manufacturer (Section G)
DATASCOPE CORP. - FAIRFIELD
15 law drive
fairfield NJ
Manufacturer Contact
brian schaeffer
15 law drive
fairfield, NJ 
MDR Report Key16091456
Report Number2248146-2023-00007
Device Sequence Number12421941
Product Code DSP
UDI-Device Identifier10607567107950
UDI-Public10607567107950
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K120868
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/25/2025
Device Model Number0684-00-0294-01
Device Catalogue Number0684-00-0292
Device Lot Number3000237883
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2022
Supplement Date Received by Manufacturer02/28/2023
Initial Report FDA Received Date01/03/2023
Supplement Report FDA Received Date02/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age61 YR
Patient SexMale
Patient Weight74 KG